Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 224, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2006, 9:02 PM CDT for Blanco County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 9:02 PM CDT (02:02 UTC)
- Expired
- May 9, 2006, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4602 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 100202
SVREWX
TXC031-100245-
/O.NEW.KEWX.SV.W.0224.060510T0202Z-060510T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLANCO COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITIES OF...ROUND MOUNTAIN...BLANCO
* UNTIL 945 PM CDT
* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF BLANCO...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CYPRESS MILL AND
PEDERNALES FALLS STATE PARK.
LAT...LON 3050 9844 3009 9851 2998 9842 3006 9833
3044 9816
$$1 follow-up statement
000
WWUS54 KEWX 100243
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 PM CDT TUE MAY 9 2006
TXC031-100252-
/O.EXP.KEWX.SV.W.0224.000000T0000Z-060510T0245Z/
BLANCO TX-
942 PM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR BLANCO COUNTY EXPIRES AT 945
PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS AS IT MOVED OUT OF
BLANCO COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WILL BE ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3050 9844 3009 9851 2998 9842 3006 9833
3044 9816
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:43 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 9, 7:43 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 743 PM CDT TUE MAY 9 2006 .AVIATION... SCATTERED EVENING THUNDERSTORMS SHOULD THREATEN THE AUS METRO AREA THIS EVENING. A SEVERE THREAT WILL CONTINUE OVER THE HILL COUNTRY...BUT THE SLOW MOVEMENT COULD MEAN WEAKENING STORMS AS THEY APPROACH ABIA. PATCHES OF LOW CLOUDS WILL MAKE FOR CEILINGS FLUCTUATING BETWEEN IFR TO VFR LATE TONIGHT. THEN A COLD FRONT IS EXPECTED TO CLEAR LOW CLOUDS FROM MOST AREAS SOME CIGS OF 3 TO 4 KFT COULD SPREAD SOUTH FROM NORTH CENTRAL TX IN THE AFTERNOON SINCE HEAVY RAINS ARE EPXECTED CLOSE TO THE RED RIVER. && .PREV DISCUSSION... (ISSUED 636 PM CDT TUE MAY 9 2006) UPDATE... HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH #322 FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN/CENTRAL HILL COUNTRY. PREV DISCUSSION... (ISSUED 455 PM CDT TUE MAY 9 2006) UPDATE... STORMS BEGINNING TO FIRE ALONG DRYLINE OVER THE HILL COUNTRY. DUE TO CAPES OF 2K TO 6K J/KG WILL ADD MENTION OF SEVERE TO THE FORECAST FOR THIS EVENING. PREV DISCUSSION... (ISSUED 408 PM CDT TUE MAY 9 2006) DISCUSSION... SHOWERS OR THUNDERSTORMS MAY STILL FORM NEAR DRY LINE VCNTY EAGLE PASS TO LLANO AND MOVE NORTHEAST THIS EVENING SO WILL CONTINUE CHANCE OF EVENING SHOWERS OR THUNDERSTORMS. CONDITIONS ARE STILL UNSTABLE ENOUGH FOR WIDELY SCATTERED CONVECTION TO FORM IN THE EVENING. BY WEDNESDAY...500 HPA TROF MOVES EAST OF AREA AND COLD FRONT MOVES QUICKLY SOUTH. WILL SHOW LOW POPS EAST PART OF CWA WEDNESDAY...MAIN EAST OF SAN ANTONIO AND SOUTH OF INTERSTATE 10. COLD FRONT COMING WEDNESDAY IS FAIRLY STRONG FOR MAY...SO WILL CONTINUE TO MODERATE AFTN HIGHS FOR THURSDAY. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. ANOTHER COLD FRONT IS FORECAST TO COME THROUGH THE AREA SUNDAY...WITH ASSOCIATED S/W TROF COMING FROM THE N AND NW. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR SUNDAY. MEDIUM RANGE FORECAST SHOW 2ND AND FINAL S/W TROF COMING MONDAY...THAT COULD SET OFF WIDELY SCATTERED SHOWERS. THIS WILL CAUSE 2ND WAVE OF COOL AIR TO SPILL OVER THE AREA FROM THE NORTH MONDAY. DRY WEATHER IS FORECAST FOR TUESDAY AND WEDNESDAY OF NEXT WEEK WITH WARM AFTERNOONS AND COOL AT NIGHT. EWX WATCHES/WARNINGS/ADVISORIES... NONE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/18
Hazardous weather outlook, May 9, 5:39 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT TUE MAY 9 2006 TXZ171>173-183>194-202>209-217>225-228-101045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 539 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT AS A DRYLINE AND AN UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 10 EAST OF SAN ANTONIO ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY.
In the hours before
Local storm report, May 9, 6:35 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 S FREDERICKSBURG 30.24N 98.87W
05/09/2006 E1.00 INCH GILLESPIE TX TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL AND VERY STRONG WINDS.
&&
PMLocal storm report, May 9, 6:59 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 SE LLANO 30.70N 98.61W
05/09/2006 E0.88 INCH LLANO TX LAW ENFORCEMENT
NICKEL SIZE REPORTED SOUTHEAST OF THE CITY OF LLANO.
&&
PMLocal storm report, May 9, 7:54 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 NW KERRVILLE 30.10N 99.21W
05/09/2006 M1.25 INCH KERR TX TRAINED SPOTTER
POSSIBLE FUNNEL CLOUDS AS WELL.
&&
PMLocal storm report, May 9, 8:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 7 W JOHNSON CITY 30.27N 98.52W
05/09/2006 M1.00 INCH BLANCO TX PARK/FOREST SRVC
QUARTER SIZE HAIL WEST OF JOHNSON CITY.
&&
PMLocal storm report, May 9, 8:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 17 ENE FREDERICKSBURG 30.36N 98.61W
05/09/2006 E1.00 INCH GILLESPIE TX AMATEUR RADIO
HAIL TO ONE INCH, 2 MILES NORTH OF STONEWALL ON HIGHWAY
1623.
&&
PMLocal storm report, May 9, 8:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
854 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 E DILLEY 28.67N 99.14W
05/09/2006 M0.88 INCH FRIO TX LAW ENFORCEMENT
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 61 min |
| May 9, 7:22 PM CDT | Flash Flood Warning | EWX | Gillespie | 113 min |
| May 9, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 44 min |
| May 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 47 min |
| May 9, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| May 9, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 66 min |
| May 9, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 22 min |
| May 9, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| May 10, 11:57 AM CDT | Red Flag Warning | EWX | Dimmit, Frio, Kinney, Maverick, Medina, Uvalde and 2 more | 6 hr |
| May 10, 3:02 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 43 min |
| May 10, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 42 min |
| May 10, 3:34 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 41 min |
| May 10, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 36 min |
| May 10, 4:15 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.